MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE; IMPLANT

STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE; IMPLANT
Model Number 55-15922
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.If additional information is received it will be reported on a supplemental report.The product was discarded by the facility at their location.
 
Event or Problem Description
It was reported that a reconstruction plate fracture was found post-operatively approximately two years after implantation.The procedure involved a modification of patient's dental joint with a laterodeviation of the left mandible, slight pain, especially in the right temporomandibular joint.There was no reported notion of trauma or oral closing force.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as the device was not returned for investigation nor have images of the reported plate breakage been provided.Several requests for further information (e.G.Op report at the time of initial implantation, x-rays at the time of initial implantation, as well as, during the time the broken plate was discovered and whether the patient has received perioperative radiation) have been sent to the customer regarding the event.In the provided op report during initial implantation, it is noted that there has been a resection or removal of the mandible at the surgical site.Further, it was not mentioned that a bone graft has been used together with the reported device.However, the device under complaint is color-coded gold and is intended to be used for primary reconstructions.In the related instructions for use (ifu ¿ 90-01939 rev.8), the following is stated: ¿(¿) 2.Contraindications (¿) - secondary reconstructions with universal primary recon plates (gold colored).(¿) plate warnings and precautions (¿) - primary reconstruction (gold color) plates are not intended for use in secondary reconstruction applications.Use of such may result in excessive plate loading and premature failure.(¿)¿ it is also stated in the related brochure (leibinger universal 2, 9410-400-184, 2011) that primary recon plates (color-coded gold) are for the following indications: ¿1.For the fixation of microvascular grafts only (eg.Fibula, radius, scapula, iliac crest) in a single-step reconstruction after resection of a tumor, osteomyelitis or osteonecrosis.2.For the internal fixation of comminuted mandibular fractures.¿ after reviewing the documents provided by the customer, it could be assumed that the device has been used for secondary reconstruction (no bone graft was used together with the plate).Conclusively, the root cause of the postoperative plate breakage can be attributed to an off-label use.No lot number was provided, and a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing, and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lot.However, the conducted investigation steps and the provided information demonstrate much evidence that the event is not related to a manufacturing issue.Based on statistical evaluation there is no indication for an incorrectly working product or any systematic design, material, or manufacturing-related issue.Therefore, no further corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9426289
Report Number0008010177-2019-00075
Device Sequence Number13992873
Product Code JEY
UDI-Device Identifier04546540356406
UDI-Public04546540356406
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-15922
Device Catalogue Number55-15922
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight81